MAUDE Adverse Event Report: CALDERA MEDICAL INC. DESARA BLUE TV; PELVIC MESH SLING

CALDERA MEDICAL INC. DESARA BLUE TV; PELVIC MESH SLING
Catalog Number CAL-DS01TV
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sales representative was followed up for more information.Surgery prolonged 2-3 min, but the patient was not injured as a result of the incident and the surgery was performed using a new sling.Lot history records for implant indicates no non-conformances or deviations that may have caused or contributed to this incident based upon the reported event.Potential cause for a dilator tube tear or break is excessive force and misuse of the device as it is intended to be used with caldera's tv32 instrument design.Although a dilator tube tear/break may cause a delay in surgery and the waste of an implant, when the product is used as intended and the instrument/implant interface is correctly placed per the product ifu #10-139-06, the overall benefit to the patient outweighs this risk and harm or injury to the patient is mitigated.
 
Event or Problem Description
Sales representative reports, that dr.(b)(6) during one of her sling implants ran into a user error which lead to an adverse event.Dr.(b)(6) correctly loaded the trocar in the desara tv dilator tube, while she was making her pass, she re-adjusted and pulled the trocar slightly back out but did not realize the dilator tube was not fully extracted with the trocar.Therefore, when dr.(b)(6) made her pass again the trocar tip was not fully through the tube and ended up puncturing through the tube after she exited the abdomen.Dr.(b)(6) could not clamp the dilator tube after the exit through the abdomen because it was bent in the patients needle passage path.The event did not result patient injury and surgery prolong only 2-3 min.Dr.(b)(6) was able to use a new sling and implant successfully.

Brand Name
DESARA BLUE TV
Common Device Name
PELVIC MESH SLING
Manufacturer (Section D)
CALDERA MEDICAL INC.
5171 clareton drive
agoura hills CA 91301
MDR Report Key9419678
Report Number3003990090-2019-01492
Device Sequence Number1725196
Product Code OTN
UDI-Device Identifier00890594000834
UDI-Public00890594000834
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K1326069
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date07/02/2022
Device Catalogue NumberCAL-DS01TV
Device Lot NumberK07002
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2019
Initial Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;